MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-19A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code High Blood Pressure/ Hypertension (1908)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a 19mm trifecta gt was implanted in a patient.On (b)(6) 2023 the patient had cardiogenic shock, high blood pressure when the valve failure was discovered.On (b)(6) 2023, it was reported that the device was scheduled to be explanted and replaced with a non-abbott device, due to structural valve deterioration and tear of commissural.The cause of the explant is unknown.Patient status is unknown.
 
Additional Manufacturer Narrative
Valve failure, structural valve deterioration and valve explant was reported.The investigation found tears on all leaflets.There was horizontal fold with incomplete coaptation in leaflet 2.Leaflet 1 was torn, excised and received separately.No acute inflammation or significant calcifications were present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.In the absence of any calcification at the tear site or evidence for infection, the reported event is consistent with a non-calcific leaflet tear.A non-calcific leaflet tear is a form of structural valve deterioration (svd), which is a well-known complication from valve replacement surgery.A non-calcific leaflet tear is commonly attributed to increased operational leaflet stress but may also be related to biological factors which result in tissue degeneration characterized by loss of collagen.In this case, histological evaluation did demonstrate loss of collagen at the tear site.The cause of the leaflet tear could not be conclusively determined.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17703028
Report Number2135147-2023-03896
Device Sequence Number12442320
Product Code LWR
UDI-Device Identifier05415067018205
UDI-Public05415067018205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Catalogue NumberTFGT-19A
Device Lot Number6948351
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexUnknown